MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.The introducer sheath, the main coil and the delivery wire were inspected.No damages were found.The twist lock was opened.Blood was observed inside the introducer sheath.The delivery wire and the main coil were not interlocked.The main coil was stretched and the interlocking arm was detached.Microscope inspection revealed that the interlocking arm of the main coil was detached.
 
Event or Problem Description
Reportable based on device analysis completed on 27jul2022.It was reported that the device could not be pushed.Vascular access was obtained via the internal iliac artery.A 15mmx40cm interlock-35 was selected for use.During the procedure, it was noted that the device was inserted and extended about 10cm from a non-boston scientific catheter tip.The interlock was retracted inside the catheter for repositioning and was advanced again; however, it could not be pushed, so it was removed outside the body.As per physician's comment, it seemed that thrombosis occurred in the angiographic catheter and device got stuck when interlock that came in contact with the blood again was retracted inside the angiographic catheter.Only the coil was removed and the procedure was completed with another of the same device.There were no patient complications reported.However, device investigations revealed that the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15254834
Report Number2134265-2022-08450
Device Sequence Number6635987
Product Code KRD
UDI-Device Identifier08714729793144
UDI-Public08714729793144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0029021408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown